Alert archive / Nebraska / Red Flag Warnings in 2008
Red Flag Warning 2, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Mar 24, 2008, 5:10 PM MDT for 26 counties in Nebraska. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2008, 5:10 PM MDT (23:10 UTC)
- Expired
- Mar 24, 2008, 7:00 PM MDT
- In force
- 110 min
- Issued by
- NWS North Platte, NE
All 26 counties
Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE
The radar
The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.2 hours before the alert went out and 304 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3256 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KLBF 242310 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 610 PM CDT MON MAR 24 2008 ...FIRE WEATHER THREAT CONTINUES... .LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL CONTINUE FIRE WEATHER THREAT OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. NEZ204-210-250100- /O.EXP.KLBF.FW.W.0001.000000T0000Z-080324T2300Z/ /O.NEW.KLBF.FW.W.0002.080324T2310Z-080325T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN- 610 PM CDT MON MAR 24 2008 /510 PM MDT MON MAR 24 2008/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... ...RED FLAG WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. THE RED FLAG WARNING IS NO LONGER IN EFFECT. WEST WINDS WILL CONTINUE AT 20 TO 30 MPH WITH GUSTS OF 30 TO 35 MPH THIS EVENING. RELATIVE HUMIDITY AROUND 15 PERCENT OR LOWER WILL CONTINUE TO PRODUCE DANGEROUS FIRE CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NEZ206-208-209-219-250100- /O.NEW.KLBF.FW.W.0002.080324T2310Z-080325T0100Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN-LOESS PLAINS- 610 PM CDT MON MAR 24 2008 /510 PM MDT MON MAR 24 2008/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. STRONG WEST WINDS OF 15 TO 25 MPH WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ POWER
2 follow-up statements
000 WWUS83 KLBF 242311 CCA RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 610 PM CDT MON MAR 24 2008 ...FIRE WEATHER THREAT CONTINUES... .LOW RELATIVE HUMIDITIES AND STRONG WINDS WILL CONTINUE FIRE WEATHER THREAT OVER ALL OF WESTERN AND NORTH CENTRAL NEBRASKA. NEZ204-210-250100- /O.EXP.KLBF.FW.W.0001.000000T0000Z-080324T2300Z/ /O.NEW.KLBF.FW.W.0002.080324T2310Z-080325T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR-FRENCHMAN BASIN- 610 PM CDT MON MAR 24 2008 /510 PM MDT MON MAR 24 2008/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. THE RED FLAG WARNING IS NO LONGER IN EFFECT. WEST WINDS WILL CONTINUE AT 20 TO 30 MPH WITH GUSTS OF 30 TO 35 MPH THIS EVENING. RELATIVE HUMIDITY AROUND 15 PERCENT OR LOWER WILL CONTINUE TO PRODUCE DANGEROUS FIRE CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ NEZ206-208-209-219-250100- /O.NEW.KLBF.FW.W.0002.080324T2310Z-080325T0100Z/ SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN-LOESS PLAINS- 610 PM CDT MON MAR 24 2008 /510 PM MDT MON MAR 24 2008/ ...RED FLAG WARNING IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. STRONG WEST WINDS OF 15 TO 25 MPH WILL COMBINE WITH LOW RELATIVE HUMIDITIES TO CREATE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ POWER
000 WWUS83 KLBF 250104 RFWLBF RED FLAG WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 804 PM CDT MON MAR 24 2008 ...RED FLAG WARNING ALLOWED TO EXPIRE... .CONDITIONS HAVE IMPROVED ACROSS THE AREA WITH WINDS DIMINISHING AND RELATIVE HUMIDITIES INCREASING. NEZ204-206-208>210-219-250215- /O.EXP.KLBF.FW.W.0002.000000T0000Z-080325T0100Z/ EASTERN PANHANDLE/CRESCENT LAKE NWR- SANDHILLS/VALENTINE NWR/NEBRASKA NATIONAL FOREST/ SAMUEL R MCKELVIE NATIONAL FOREST- NIOBRARA VALLEY/FORT NIOBRARA NWR-LOUP RIVERS BASIN- FRENCHMAN BASIN-LOESS PLAINS- 804 PM CDT MON MAR 24 2008 /704 PM MDT MON MAR 24 2008/ ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. CONDITIONS CONTINUE TO IMPROVE OVER WESTERN AND NORTH CENTRAL NEBRASKA THEIS EVENING WITH WINDS DIMINISHING AND RELATIVE HUMIDITIES INCREASING. THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$ POWER
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Mar 24, 1:54 PM MDT, 3 hours 16 minutes earlier.
Area forecast discussion, Mar 24, 1:54 PM MDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 254 PM CDT MON MAR 24 2008 .DISCUSSION... PACIFIC COLD FRONT IS RIPPING THROUGH THE NRN PLAINS THIS AFTN PRODUCING HIGH WINDS ACROSS MT AND ND. THIS FRONT IS EXPECTED TO SWEEP SOUTH THRU ERN NEB OVERNIGHT PRODUCING COOLER WEATHER AND LESS WIND. THE FRONT WILL DRAPE ACROSS WRN NEB TUESDAY WITH UPPER 50S SW ZONES AND UPPER 40S NORTHWEST TO LOWER 50S NORTHEAST. MID LEVEL CLOUDINESS IS EXPECTED TO DEVELOP AS FRONTOGENESIS DEVELOPS. A SLIGHT CHC POP HAS BEEN INTRODUCED TUESDAY NIGHT FOR THE NORTHWEST AS THIS FRONTAL FORCING BEGINS TO LIFT SLOWLY NORTHEAST. THE MIDLEVEL FRONT CONTINUES TO RESIDE ACROSS NEB WEDNESDAY...MAINLY ACROSS THE NRN ZONES. LOW PRESSURE ACROSS THE NRN PLAINS WILL BEGIN FUNNELING MOISTURE NORTH ACROSS ERN ZONES AND ACROSS THE PANHANDLE SETTING UP A LARGE NORTH SOUTH TEMPERATURE GRADIENT. HIGHS WILL RANGE FROM THE 60S SOUTHWEST TO UPPER 40S NORTHEAST AS THE H85 FRONT SETS ALONG THE NEB-SD BORDER. MAIN PLAY AT THIS POINT IS THE FRONTOGENETICALLY FORCED WAVE WHICH TRAVERSES NRN NEB AND SD WEDNESDAY NIGHT AND EARLY THURSDAY. THE GFS IS THE FARTHEST SOUTH...NAM AND ECMWF ARE FARTHER NORTH. THE BLENDED SOLNS OF THE NAM AND GFS PLUS A LITTLE YIELD 40 TO 50 POP ACROSS NRN ZONES. THERMAL PROFILES SUGGEST A RAIN TO SNOW TRANSITION SOMEWHERE BETWEEN HIGHWAY 2 AND 20. FARTHER SOUTH...POPS DECREASE STEADILY BUT ELEVATED LIS DECREASE TO -3. SO SOUTH OF THE RAIN/SNOW OPTED FOR CHC/SLIGHT CHC SHRA AND ISOLD TSTMS. THURSDAY...THE NAM12 IS VERY FAST...THE ECMWF IS TRACKING THE WAVE THROUGH THE DAKOTAS LARGELY SKIRTING NEB. THE FCST IS UNCERTAIN. THE OFFICIAL FCST FOLLOWS THE GFS SINCE THE SOLNS HAVE BEEN TRENDING SOUTH. A MESSY MODIFIED ARCTIC FRONT IS EXPECTED TO BE DRAPED ACROSS NEB WITH PCPN CONTINUING ACROSS NERN ZONES. TEMPERATURES SHOULD HOLD IN THE 40S TO LOWER 50S...WITH NORTH WINDS AND GENERALLY CLOUDY SKIES. EXTENDED...DAYS 4 THROUGH 7. THURSDAY NIGHT...AM STILL HOLDING ON TO SOME LOW POPS IN THE EXTREME NORTHEAST. LOOKS LIKE WHAT EVER IS LEFT PRECIP WISE BY THURSDAY NIGHT WILL BE IN THE FORM OF LIGHT SNOW. HAVE ANOTHER SYSTEM SLATED FOR MONDAY...AND BOTH THE 12Z RUNS OF THE ECMWF AND GFS ARE SENDING A SIGNAL THAT THIS WILL NOT BE A MAJOR PRECIP PRODUCER FOR OUR AREA. BOTH MODELS NOW WIND UP A 500 MB LOW ACROSS SOUTHERN CANADA...SO THIS WOULD SEND A FRONT THROUGH OUR AREA AND NOT MUCH ELSE. LOOKS TO BE ENOUGH LIFT AND MOISTURE THAT SOME SHOWERS ARE POSSIBLE AS THE FRONT MOVES THROUGH...BUT WILL NOT ADD ANY MENTION TO THE FORECAST AT THIS TIME. TEMPERATURE WISE...THINGS STILL LOOK COOL ON FRIDAY AND SATURDAY. SUNDAY SHOULD BRING A WARM UP TO THE AREA. NEW ECMWF BRINGING THICKNESS VALUES OF 565 INTO SOUTHWEST NEBRASKA. THIS WOULD SUPPORT MUCH WARMER READINGS THAN OUR CURRENTLY FORECAST...WILL WATCH AND MAY HAVE TO WARM THINGS UP FOR THE LATER HALF OF THE WEEKEND. SOMEWHAT COOLER AGAIN FOR THE START OF NEXT WEEK. && .AVIATION... VFR CONDITIONS EXPECTED THROUGH THE NEXT 24 HOURS. A COLD FRONT PASSING THROUGH THE AREA WILL BRING A CHANGE IN THE WIND DIRECTION FROM SOUTHWEST TO WEST TO THE NORTH OVERNIGHT ACROSS THE WESTERN HALF OF THE STATE NEBRASKA. MID TO HIGH CLOUDS WILL CONTINUE OVER THE NEXT 24 HOURS. && .FIRE WEATHER... RED FLAG CONDITION SHOULD BE BELOW CRITERIA BY 6 PM CDT AS TEMPERATURES FALL AND HUMIDITY INCREASES. WINDS STAY STRONG THROUGH THE EVENING...PERHAPS FANNING THE FLAMES. && .LBF WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR EASTERN PANHANDLE...CRESCENT LAKE AND SOUTHWEST NEBRASKA UNTIL 5 PM MDT (6 PM CDT). && CDC/BT/BH
Hazardous weather outlook, Mar 24, 3:06 PM MDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 406 PM CDT MON MAR 24 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-252115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 406 PM CDT MON MAR 24 2008 /306 PM MDT MON MAR 24 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. FREQUENT GUSTS HAVE PUSHED PORTIONS OF THE EASTERN PANHANDLE AND SOUTHWEST NEBRASKA INTO A HIGH FIRE DANGER THROUGH THIS EVENING. THE FIRE DANGER WILL DIMINISH THIS EVENING AS GUSTY WINDS SUBSIDE AND HUMIDITIES IMPROVE (INCREASE) TOWARD SUNSET. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ISOLATED THUNDERSTORMS ARE EXPECTED OVERNIGHT WEDNESDAY WITH LIGHTNING BEING THE PRIMARY HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE HIRSCH
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 10:50 AM MDT | Red Flag Warning | LBF | Arthur, Chase, Cherry, Deuel, Garden, Grant and 5 more | 6 hr |
Nearby
Red Flag Warnings in Nebraska, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.